Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Austin/San Antonio, TX

May 2, 2013Bexar County, Kendall County, Medina County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 2, 2013, 12:21 AM CDT for Bexar County, Kendall County, Medina County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2013, 12:21 AM CDT (05:21 UTC)
Expired
May 2, 2013, 1:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

Counties Bexar County, TX, Kendall County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 12:30 AM CDTHAIL 0.254 Wnw Boerne, TX
May 2, 12:53 AM CDTHAIL 0.71 W Devine, TX
May 2, 1:05 AM CDTTSTM WND DMGBergheim, TXLARGE TREE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1759 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS84 KEWX 020521
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU MAY 2 2013

TXZ186-187-189-190-204>206-220-020600-
ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-KENDALL-KERR-MEDINA-
1221 AM CDT THU MAY 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...
NORTHWESTERN COMAL...EASTERN BANDERA...WESTERN BEXAR...SOUTHERN
BLANCO...MEDINA...SOUTHEASTERN KERR AND KENDALL COUNTIES UNTIL 100 AM
CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF 
COMFORT TO MEDINA LAKE TO 8 MILES WEST OF YANCEY...AND MOVING EAST 
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOERNE...
  CASTROVILLE...
  DEVINE...
  SAN ANTONIO...
  BLANCO...
  SISTERDALE...
  CLIFF...
  WALNUT GROVE...
  YANCEY...
  BIRY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3010 9832 2910 9859 2911 9932 3011 9904
TIME...MOT...LOC 0521Z 281DEG 24KT 3003 9876 2943 9889
          2913 9923

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 11:36 PM CDT, 45 minutes earlier.

Area forecast discussion, May 1, 11:36 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT WED MAY 1 2013

.UPDATE...
ADJUSTED 06-12Z POPS/WX/QPF.

&&

.DISCUSSION...
THE CONVECTIVE ACTIVITY WHICH WAS ACROSS NORTH TEXAS EARLIER THIS
EVENING HAS PROGRESSED INTO CENTRAL TEXAS...AND HAS BEGUN TO MERGE
WITH THE REMNANTS OF THE PRIOR ACTIVITY ACROSS THE SOUTHERN EDWARDS
PLATEAU. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEASTWARD
ACROSS THE CWA INTO THE OVERNIGHT HOURS. ADDITIONAL DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS IS ALSO EXPECTED AHEAD OF THE BETTER
ORGANIZED LINE OF CONVECTION. DESPITE INCREASING STABILITY IN THE
BOUNDARY LAYER...SOME OF THE THUNDERSTORMS HAVE CONTINUED TO
STRENGTHEN/SUSTAINED THEMSELVES TO NEAR SEVERE LEVELS AND THE
THREAT FOR SEVERE STORMS WILL CONTINUE BEYOND MIDNIGHT. LARGE HAIL
AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY THREATS.

&&

.PREV DISCUSSION... /ISSUED 1109 PM CDT WED MAY 1 2013/

AVIATION...
IFR CONDITIONS IN SCATTERED SHRA/TSRA DEVELOPING OVER S CENTRAL TX
AHEAD OF A STRONG COLD FRONT PUSHING SWD INTO CENTRAL TX. THE
COLD FRONT WILL MOVE SOUTHWARD INTO THE HILL COUNTRY BETWEEN 05Z
AND 08Z...THEN ACROSS THE I35 CORRIDOR BETWEEN 10Z AND 12Z...
CONTINUING TO THE MIDDLE TX COAST BY 18Z. SOME OF THE TSRA WILL BE
SEVERE ACROSS S CENTRAL TX IN THE EARLY MORNING HOURS. OTHERWISE
MVFR CIGS FORMING BEHIND THE COLD FRONT AND PREVAILING THRU
THURSDAY BEHIND THE FRONT...WITH CIGS LIFTING TO VFR BY 02/23Z
MOST AREAS. NLY WINDS INCREASING TO 20-25 KNOTS BEHIND THE COLD
FRONT WITH GUSTS TO 35-40 KNOTS POSSIBLE.

PREV DISCUSSION... /ISSUED 906 PM CDT WED MAY 1 2013/

UPDATE...
ADJUSTED FIRST PERIOD POPS/WX/QPF FOR ONGOING CONVECTION AND
PROGRESS OF COLD FRONT.

DISCUSSION...
THE COLD FRONT IS PUSHING ACROSS WEST CENTRAL TEXAS AND WILL
ARRIVE IN THE HILL COUNTRY AROUND MIDNIGHT. AHEAD OF THE FRONT...A
COMPLEX OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN EDWARDS PLATEAU
WILL CONTINUE TO MOVE SOUTHWARD INTO THE RIO GRANDE PLAINS/WESTERN
HILL COUNTRY. CONVECTION HAS ALSO DEVELOPED ACROSS NORTH TEXAS IN
THE VCNTY OF THE COLD FRONT. ADDITIONAL CONVECTION WILL LIKELY
DEVELOP ON THE SOUTHERN END OF THIS ACTIVITY AND POTENTIALLY MERGE
WITH THE CLUSTER OF THUNDERSTORMS ACROSS THE SOUTHERN EDWARDS
PLATEAU. THE THREAT FOR SEVERE STORMS WILL CONTINUE INTO THE
OVERNIGHT HOURS. HOWEVER...THE LOSS OF DAYTIME HEATING/STRENGTHENING
CAPPING INVERSION AND THE RAPID PROGRESSION OF THE COLD FRONT SUGGESTS
THE POTENTIAL FOR COLD AIR ADVECTION TO HELP STABILIZE THE LOWER
LEVELS AND REDUCE THE POTENTIAL FOR SEVERE STORMS.

PREV DISCUSSION... /ISSUED 631 PM CDT WED MAY 1 2013/

AVIATION...
A STRONG COLD FRONT WAS PUSHING SOUTHWARD INTO THE SOUTH PLAINS
AND WILL ARRIVE IN THE TX HILL COUNTRY BY 05Z AND INTO THE I35
CORRIDOR BETWEEN 10 AND 12Z. VFR CONDITIONS GENERALLY PREVAILING AHEAD
OF THE COLD FRONT...HOWEVER SCT TSRA...SOME SEVERE WILL PRECEDE
THE COLD FRONT ACROSS THE NRN HILL COUNTRY/RIO GRANDE PLAINS THIS
EVENING...MOVING SOUTHWARD INTO SRN/ERN HILL COUNTRY BY 05Z. GUSTY
NLY WINDS OF 20-30 KNOTS WITH HIGHER GUSTS WILL DEVELOP BEHIND THE
COLD FRONT ALONG WITH MVFR CIGS DEVELOPING IN THE COLDER AIR AND
PREVAILING ALONG WITH SCT SHRA/TSRA WITH OCCASIONAL IFR CIGS AND
VSBYS IN THE STORMS. LOW LEVEL WIND SHEAR IS POSSIBLE FOR AN HOUR
OR TWO JUST AFTER THE SHALLOW COLD FRONT PUSHES THRU.

PREV DISCUSSION... /ISSUED 506 PM CDT WED MAY 1 2013/

UPDATE...
FOR SEVERE THUNDERSTORM WATCH 146.

DISCUSSION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE HILL COUNTRY AND
SOUTHERN EDWARDS PLATEAU UNTIL MIDNIGHT TONIGHT. SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL/WEST CENTRAL TEXAS
AHEAD OF AN APPROACHING COLD FRONT. CURRENT SURFACE TEMPERATURES
ACROSS THE CONCHO VALLEY AND WEST CENTRAL TEXAS HAVE REACHED INTO THE
LOWER TO MID 90S. THE COMBINATION OF THE COLD FRONT...DRYLINE...AND
WARM SURFACE TEMPERATURES COULD ENABLE SOME OF THE THUNDERSTORMS
TO REACH SEVERE LEVELS THIS EVENING AND TONIGHT ACROSS THE HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS.

PREV DISCUSSION... /ISSUED 330 PM CDT WED MAY 1 2013/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SHORT TERM CONCERNS WILL BE CENTERED ON CONVECTION CHANCES ACROSS
SOUTH CENTRAL TEXAS FROM THIS EVENING INTO EARLY TOMORROW MORNING. A
DRYLINE CURRENTLY OVER WEST CENTRAL TEXAS FROM SOA TO NEAR ABI WILL
APPROACH FROM THE WEST WHILE A STRONG COLD FRONT APPROACHES FROM THE
NORTH. STORMS ARE EXPECTED TO INITIATE ACROSS THE BIG COUNTRY OF
WEST CENTRAL TEXAS BY LATE THIS AFTERNOON...THEN DEVELOP ACROSS THE
EDWARDS PLATEAU/HILL COUNTRY BY MID-EVENING. A SIGNIFICANT SOURCE OF
LIFT IS LACKING...BUT IF STORMS MANAGE TO DEVELOP...WE COULD SEE
SOME ISOLATED SEVERE THUNDERSTORMS...PRIMARILY NORTH OF HIGHWAY 90
AND WEST OF I-35. TIMING OF ANY SEVERE STORMS WILL BE FAVORED
BETWEEN 9 PM AND 5 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERNS WITH ANY SEVERE THUNDERSTORMS THAT MANAGE TO
DEVELOP. THE STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE AREA
LATE TONIGHT AND THURSDAY MORNING. THERE WILL BE SOME IMPRESSIVE
SURFACE PRESSURE RISES BEHIND THE BOUNDARY AND NORTH WINDS WILL BE
ON THE INCREASE THROUGHOUT MOST OF THE DAY ON THURSDAY. WIND
SPEEDS SHOULD REACH ADVISORY LEVELS (SUSTAINED 26-39 MPH) AND WE
WILL ISSUE A WIND ADVISORY FOR ALL OF SOUTH CENTRAL TEXAS FROM
7AM-10PM.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MUCH COOLER AIR WILL FILTER IN BEHIND THE FRONT THURSDAY NIGHT
THROUGH FRIDAY PROVIDING PLENTY OF COLD AIR ADVECTION AND BREEZY
NORTH WINDS. SURFACE WINDS FINALLY DECREASE FRIDAY NIGHT INTO
SATURDAY MORNING. LIGHT WINDS...DRY AIR AND MOSTLY CLEAR SKIES MAY
LEAD TO RECORD LOW TEMPERATURES BOTH FRIDAY NIGHT AND SATURDAY
NIGHT. TEMPERATURES BEGIN TO REBOUND CLOSER TO CLIMATOLOGICAL
NORMALS BY EARLY NEXT WEEK AS SOUTHEASTERLY WINDS SLOWLY STRENGTHEN.
SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS INTACT DURING THE EARLY AND
MIDDLE PORTION OF THE UPCOMING WORK WEEK. THE DRYLINE MAY BECOME
ACTIVE LATE IN THE FORECAST PERIOD...BUT CONFIDENCE IS TOO LOW TO
MENTION ANY PRECIPITATION CHANCES AT THIS TIME.

FIRE WEATHER...
MOIST CONDITIONS CONTINUE THIS EVENING BEFORE A STRONG COLD FRONT
MOVES THROUGH TONIGHT AND THURSDAY MORNING...BRINGING AN ABRUPT
NORTHERLY WIND SHIFT AND DRIER AIR TO ALL OF SOUTH CENTRAL TEXAS.
GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND
THE COLD FRONT ON THURSDAY... HOWEVER WITH PLENTY OF COOL
AIR...LIGHT PRECIPITATION AND CLOUD COVER... MINIMUM RH/S WILL
ONLY DROP INTO THE 30-50% RANGE. ON FRIDAY...DRY AIR CONTINUES TO
MOVE INTO THE REGION AND WITH TEMPERATURES WARMING A FEW
DEGREES...MINIMUM HUMIDITIES WILL FALL TO NEAR 15% ALONG THE RIO
GRANDE TO NEAR 25% EAST OF I-35. WINDS WILL BE NEAR 10 MPH ALONG
THE RIO GRANDE TO NEAR 20 MPH ALONG AND EAST OF INTERSTATE 35.
THIS WILL BRING A PERIOD OF NEAR CRITICAL FIRE WEATHER CONDITIONS
TO SOUTH CENTRAL TEXAS FRIDAY AFTERNOON. WE STILL EXPECT THE WINDS
WILL BE ON A DECREASING TREND DURING THE AFTERNOON WHILE HUMIDITIES
ARE AT THEIR LOWEST. IN ADDITION... RECENT RAINFALL HAS HELPED TO
KEEP FINE FUEL MOISTURE UP.

CLIMATE...
RECORD LOWS FOR FRIDAY MAY 3RD AND SATURDAY MAY 4TH...

AUSTIN BERGSTROM....44 IN 2011 AND 38 IN 2011
AUSTIN CAMP MABRY...45 IN 1929 AND 42 IN 1907
DEL RIO.............45 IN 1970 AND 47 IN 1954
SAN ANTONIO.........47 IN 2011 AND 44 IN 1954

ALL-TIME MAY LOW TEMPERATURE RECORDS

AUSTIN BERGSTROM....38 ON MAY 4...2011
AUSTIN MABRY........40 ON MAY 1...1925
DEL RIO.............45 ON MAY 3...1970
SAN ANTONIO.........43 ON MAY 9...1984

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              61  63  40  68  43 /  60  30  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  61  63  39  67  36 /  60  30  10   0   0
NEW BRAUNFELS MUNI AIRPORT     62  64  40  68  40 /  60  30  10   0   0
BURNET MUNI AIRPORT            57  58  36  65  38 /  60  30  10   0   0
DEL RIO INTL AIRPORT           63  63  42  73  45 /  80  40  -   -    0
GEORGETOWN MUNI AIRPORT        58  61  37  65  39 /  60  30  10   0   0
HONDO MUNI AIRPORT             64  67  43  70  41 /  80  30  10   0   0
SAN MARCOS MUNI AIRPORT        62  64  40  67  40 /  60  30  10   0   0
LA GRANGE - FAYETTE REGIONAL   66  67  43  66  41 /  30  30  20  -    0
SAN ANTONIO INTL AIRPORT       63  65  43  69  42 /  60  30  10   0   0
STINSON MUNI AIRPORT           64  66  43  69  43 /  60  30  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 10 PM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 1, 5:12 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT WED MAY 1 2013

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
512 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

A STRONG COLD FRONT WILL MOVE INTO THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS LATE TONIGHT...WITH SCATTERED THUNDERSTORMS EXPECTED
TO DEVELOP ALONG AND BEHIND THE COLD FRONT. THERE IS A SLIGHT RISK
OF SEVERE STORMS...AFFECTING AREAS ALONG AND NORTH OF HIGHWAY 90
AND ALONG AND WEST OF I-35. PRIMARY SEVERE THREATS ARE FOR LARGE
HAIL AND DAMAGING WINDS...MAINLY BETWEEN 6 PM THIS EVENING AND 5
AM THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

BY DAYBREAK THURSDAY...STRONG NORTH WINDS OF 20 TO 30 MPH COULD
GUST UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS FROM 7 AM TO 10 PM THURSDAY.

ON FRIDAY...CONTINUED BREEZY CONDITIONS AND MUCH DRIER AIR IS
EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL OF SOUTH CENTRAL TEXAS.

NEAR RECORD COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT AND
FRIDAY NIGHT. ALTHOUGH A FREEZE IS NOT EXPECTED...TEMPERATURES IN
THE MID 30S TO NEAR 40 ACROSS MUCH OF SOUTH CENTRAL TEXAS COULD
IMPACT TENDER VEGETATION AND SMALL PETS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 1, 8:57 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 PM CDT WED MAY 1 2013

TXZ183-184-202-020300-
EDWARDS-KINNEY-VAL VERDE-
857 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE...EXTREME NORTHWESTERN
KINNEY AND EXTREME SOUTHWESTERN EDWARDS COUNTIES UNTIL 1000 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOMA ALTA...MOVING SOUTH AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOMA ALTA...
  VINEGARONE...
  DEVILS RIVER STATE NATURAL AREA...
  PAFFORD CROSSING...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2962 10066 2967 10105 3000 10103 3007 10077
TIME...MOT...LOC 0158Z 353DEG 14KT 2996 10086
Local storm report, May 1, 10:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             6 N REAGAN WELLS        29.64N  99.80W
05/01/2013  E0.25 INCH       REAL               TX   TRAINED SPOTTER

            HEAVY RAIN

&&

EVENT NUMBER EWX1300347

JPB
Special weather statement, May 1, 10:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 PM CDT WED MAY 1 2013

TXZ184-185-187-203-204-020430-
BANDERA-EDWARDS-MEDINA-REAL-UVALDE-
1054 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...UVALDE...SOUTHERN
REAL...NORTHWESTERN MEDINA AND EXTREME SOUTHEASTERN EDWARDS COUNTIES
UNTIL 1130 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEDINA TO BLEWETT...
AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. NICKEL SIZE HAIL CAN BE
EXPECTED WITH A STORM ABOUT 10 MILES WEST OF UVALDE MOVING TOWARD
UVALDE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MEDINA...
  UVALDE...
  TARPLEY...
  KNIPPA...
  SABINAL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2989 9960 2988 9919 2981 9903 2911 9952
      2912 10007 2961 10006
TIME...MOT...LOC 0353Z 275DEG 16KT 2982 9930 2922 9995
Special weather statement, May 1, 11:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 PM CDT WED MAY 1 2013

TXZ171-186>189-203-204-020515-
BANDERA-GILLESPIE-KENDALL-KERR-LLANO-MEDINA-UVALDE-
1117 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...UVALDE...NORTHWESTERN
MEDINA...SOUTHWESTERN LLANO...EASTERN KERR...KENDALL AND GILLESPIE
COUNTIES UNTIL 1215 AM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHERRY SPRING TO 6
MILES WEST OF FREDERICKSBURG TO 6 MILES SOUTH OF MEDINA TO UVALDE...
AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TARPLEY...
  FREDERICKSBURG...
  BANDERA...
  COMFORT...
  HONDO...
  BOERNE...
  CHERRY SPRING...
  KNIPPA...
  HILLTOP...
  CAMP VERDE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3053 9861 3000 9858 2914 9921 2910 10009
      2965 9957 3051 9921 3050 9898 3055 9896
TIME...MOT...LOC 0417Z 292DEG 17KT 3051 9902 3026 9896
          2972 9928 2922 9974
Special weather statement, May 1, 11:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CDT WED MAY 1 2013

TXZ171-188-020545-
GILLESPIE-LLANO-
1152 PM CDT WED MAY 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO AND EASTERN
GILLESPIE COUNTIES UNTIL 1245 AM CDT...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
VALLEY SPRING TO LOYAL CALLEY TO 15 MILES SOUTHWEST OF
FREDERICKSBURG...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LLANO...
  CAIN CITY...
  ENCHANTED ROCK STATION...
  CRABAPPLE...
  ROCKY HILL...
  LUCKENBACH...
  VALLEY SPRING...
  BLUMENTHAL...
  ECKERT...
  WILLOW CITY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3017 9859 3018 9901 3050 9901 3051 9897
      3091 9897 3093 9896 3093 9859
TIME...MOT...LOC 0451Z 270DEG 14KT 3089 9893 3021 9883
Special weather statement, May 2, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU MAY 2 2013

TXZ186-187-189-190-204>206-220-020600-
ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-KENDALL-KERR-MEDINA-
1221 AM CDT THU MAY 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...
NORTHWESTERN COMAL...EASTERN BANDERA...WESTERN BEXAR...SOUTHERN
BLANCO...MEDINA...SOUTHEASTERN KERR AND KENDALL COUNTIES UNTIL 100 AM
CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
COMFORT TO MEDINA LAKE TO 8 MILES WEST OF YANCEY...AND MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOERNE...
  CASTROVILLE...
  DEVINE...
  SAN ANTONIO...
  BLANCO...
  SISTERDALE...
  CLIFF...
  WALNUT GROVE...
  YANCEY...
  BIRY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3010 9832 2910 9859 2911 9932 3011 9904
TIME...MOT...LOC 0521Z 281DEG 24KT 3003 9876 2943 9889
          2913 9923

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:07 PM CDTSpecial Weather StatementEWXSutton68 min
May 1, 7:53 PM CDTSpecial Weather StatementEWXEdwards52 min
May 1, 8:06 PM CDTSpecial Weather StatementEWXEdwards39 min
May 1, 8:23 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde67 min
May 1, 8:57 PM CDTSpecial Weather StatementEWXVal Verde63 min
May 1, 10:54 PM CDTSpecial Weather StatementEWXBandera, Uvalde36 min
May 1, 11:17 PM CDTSpecial Weather StatementEWXBandera, Gillespie, Kendall, Kerr, Medina, Uvalde58 min
May 1, 11:41 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Medina, Uvalde64 min
May 1, 11:52 PM CDTSpecial Weather StatementEWXGillespie, Llano53 min
May 2, 12:39 AM CDTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Llano66 min
May 2, 12:52 AM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Comal, Hays, Kendall53 min
May 2, 1:00 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Frio60 min
May 2, 1:02 AM CDTSpecial Weather StatementEWXBurnet, Travis, Williamson58 min
May 2, 1:37 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more53 min
May 2, 2:24 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Gonzales, Guadalupe, Karnes and 1 more66 min
May 2, 3:09 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Lavaca66 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.